Alert archive / Washington / Wind Advisories in 2016
Wind Advisory 12, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 22, 2016, 11:39 AM PDT for Kittitas County, Yakima County, Washington. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2016, 11:39 AM PDT (18:39 UTC)
- Expired
- Mar 22, 2016, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 6.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
105 WWUS76 KPDT 221839 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1139 AM PDT TUE MAR 22 2016 ...VERY WINDY IN THE KITTITAS VALLEY TODAY... .A LOW PRESSURE SYSTEM OVER EASTERN WASHINGTON IS CAUSING WINDS IN THE KITTITAS VALLEY TO INCREASE AND BECOME VERY WINDY. THESE CONDITIONS WILL CONTINUE THROUGH THIS EVENING. WAZ026-230300- /O.NEW.KPDT.WI.Y.0012.160322T1839Z-160323T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 1139 AM PDT TUE MAR 22 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE. CONSTRUCTION MATERIAL...LAWN FURNITURE AND GARBAGE CANS MAY TRAVEL ACROSS PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
624 WWUS76 KPDT 230253 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 753 PM PDT TUE MAR 22 2016 ...WINDS DECREASING ACROSS THE KITTITAS VALLEY THIS EVENING... WAZ026-230400- /O.EXP.KPDT.WI.Y.0012.000000T0000Z-160323T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 753 PM PDT TUE MAR 22 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... WINDS HAVE DECREASED BELOW ADVISORY LEVELS AND ARE EXPECTED TO CONTINUE TO DECREASE TO NEAR 10 MPH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 22, 10:15 AM PDT, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 22, 10:15 AM PDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1015 AM PDT TUE MAR 22 2016
UPDATED AVIATION DISCUSSION
.SHORT TERM...TODAY AND TONIGHT...THE UPPER LEVEL TROUGH IS OVER THE
REGION TODAY AND CENTERED OVER THE CENTRAL IDAHO PANHANDLE THIS
MORNING. MOST OF THE FORECAST AREA IS UNDER A COOL AND UNSTABLE
NORTHWESTERLY FLOW WITH A FEW SHOWERS THIS MORNING. MORE SHOWERS
WILL DEVELOP THROUGHOUT THE DAY AS THE ATMOSPHERE BECOMES MORE
UNSTABLE DUE TO THE DAILY HEATING. HOWEVER...MOISTURE WRAPPING
AROUND THE TROUGH CENTER HAS MOVED BACK INTO AND OVER EASTERN
WASHINGTON PRODUCING A BAND OF STEADY PRECIPITATION. THIS MOISTURE
WILL MOVE SOUTHEASTWARD THIS AFTERNOON AND EARLY TONIGHT ACROSS
NORTHEAST OREGON BRINGING SOME MORE SNOW TO THE MOUNTAINS AND HIGH
VALLEYS. THE WINTER WEATHER ADVISORY HAS BEEN EXTENDED UNTIL
MIDNIGHT TO COVER THIS ADDITIONAL SNOWFALL. BREEZY WESTER WINDS
WILL ACCOMPANY THE COOLER TEMPERATURES TODAY.
&&
.AVIATION...18Z TAFS...MAINLY VFR CONDITIONS AT ALL TAF SITES FOR
NEXT 24 HOURS....BUT MVFR CIGS LIKELY NEAR KALW THIS AFTERNOON AND
POSSIBLE NEAR SHOWERS. IT IS CURRENTLY SKC/FEW WEST OF YKM/PSC/PDT
LINE BUT EXPECT CU AND ISOLATED SHOWERS TO DEVELOP BY 20-21Z.
CURRENT BKN-OVC EAST OF THIS LINE AND EXPECT CLOUDS TO DROP SE THIS
AFTERNOON. CIGS MAY BRIEFLY BREAK UP AT KALW BUT LOWER AGAIN BY
EARLY AFTERNOON. WINDS WILL DECREASE OVERNIGHT AND SHOULD STAY BELOW
15 KTS ON WEDNESDAY. 76
&&
.PREV DISCUSSION... /ISSUED 435 AM PDT TUE MAR 22 2016/
SHORT TERM...TODAY THROUGH THURSDAY...AN UPPER LEVEL TROUGH HAS
MOVED OVER THE AREA THIS MORNING AND WILL MOVE EAST OUT OF THE AREA
THIS AFTERNOON AND TONIGHT. SATELLITE AND RADAR SHOW A BAND OF
PRECIPITATION LIFTING NORTH INTO SOUTH EASTERN WASHINGTON. SHOWERS
WILL CONTINUE INTO EARLY TO MID MORNING IN THE COLUMBIA BASIN, THE
BLUE MOUNTAIN FOOTHILLS, THE BLUE MOUNTAINS AND WALLOWA COUNTY.
CURRENT WINTER WEATHER ADVISORY FOR THE NORTHERN BLUE MOUNTAINS AND
WALLOWA COUNTY WILL REMAIN IN EFFECT FOR NOW BUT COULD SEE IT ENDING
A FEW HOURS EARLIER THAN THE 11 AM PDT EXPIRATION TIME. WITH DAYTIME
HEATING CONVECTIVE SHOWERS WILL INCREASE AGAIN IN THE LATE MORNING
AND THIS AFTERNOON AND SCATTERED SHOWERS ARE EXPECTED ACROSS THE
AREA WITH SCATTERED SNOW SHOWERS IN THE MOUNTAINS ABOVE 3500 FEET.
AMOUNTS WILL BE FAIRLY LIGHT. AS THE TROUGH DEPARTS TO THE EAST AND
A RIDGE MOVES ASHORE, PRESSURE GRADIENTS WILL TIGHTEN AND BREEZY 15
TO 25 MPH WINDS ARE EXPECTED THIS AFTERNOON BEFORE TAPERING OFF THIS
EVENING. WITH THE RIDGE MOVING IN TONIGHT, THE LOWER ELEVATIONS WILL
DRY OUT THROUGH WEDNESDAY. THE MOUNTAINS CAN EXPECT A CHANCE OF RAIN
AND SNOW SHOWERS TONIGHT BEFORE DRYING OUT ON WEDNESDAY. BY
WEDNESDAY NIGHT A LOW OUT OF THE GULF OF ALASKA WILL APPROACH THE
BRITISH COLUMBIA COAST AND SEND A FRONT INTO THE AREA WEDNESDAY
NIGHT AND THURSDAY. THIS WILL GIVE US ANOTHER SLIGHT CHANCE OF RAIN
IN THE LOWER ELEVATIONS AND A CHANCE OF RAIN AND SNOW IN THE
MOUNTAINS. SNOW LEVELS WILL BE AT 4000 TO 5000 FEET. WITH THE HIGHER
SNOW LEVELS, SNOW WILL BE LARGELY ABOVE POPULATED AREAS SO DO NOT
FORESEE ANY HIGHLIGHTS WITH THIS SYSTEM. RAIN AMOUNTS WILL BE AROUND
A TENTH OF AN INCH IN THE LOWER ELEVATIONS AND UP TO A QUARTER INCH
IN THE MOUNTAINS. WINDS WILL INCREASE ONCE AGAIN ON THURSDAY
AFTERNOON TO 15 TO 25 MPH. TEMPERATURES WILL BE IN THE 50S AND
LOWER 60S WITH 40S AND LOWER 50S IN THE MOUNTAINS. PERRY
LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...NORTHWEST FLOW WILL BE
OVER THE REGION THURSDAY NIGHT...ALLOWING UPSLOPE SHOWERS TO
PERSIST. THE CREST OF THE WASHINGTON CASCADES AND THE BLUE MOUNTAINS
WILL SEE THE HEAVIEST PRECIPITATION WITH SNOW LEVELS BETWEEN 3000
AND 4000 FEET. A SHORTWAVE WILL THEN MOVE THROUGH THE AREA ON FRIDAY
AND SHOWERS WILL BECOME MORE WIDESPREAD. GUSTY WEST WINDS CAN ALSO
BE EXPECTED DURING THIS PERIOD. THIS WILL BE FOLLOWED BY A RIDGE OF
HIGH PRESSURE ON FRIDAY NIGHT THAT WILL CAUSE SHOWERS TO TAPER OFF
AND SKIES TO PARTIALLY CLEAR. RADIATIONAL COOLING WILL THEREFORE
ALLOW TEMPERATURES TO FALL BELOW FREEZING IN MANY LOCATIONS AND
FREEZE WARNINGS MAY BE NECESSARY. SATURDAY WILL REMAIN DRY AND
TEMPERATURES WILL RISE INTO THE 50S TO NEAR 60. HOWEVER...ANOTHER
WEATHER SYSTEM WILL ARRIVE SATURDAY NIGHT AND SUNDAY WITH MORE MORE
RAIN AND MOUNTAIN SNOW. AS THE UPPER LOW ASSOCIATED WITH THIS SYSTEM
TRACKS SOUTH ON SUNDAY NIGHT AND MONDAY...IT WILL BRING COLDER AIR
WITH IT AND SNOW LEVELS WILL FALL TO AROUND 3000 FEET. THERE ARE
SOME SIGNIFICANT MODEL DIFFERENCES THOUGH BETWEEN THE 00Z GFS AND
ECMWF...SO THERE IS CURRENTLY LOW CONFIDENCE IN THE DETAILS. YET THE
MODELS DO AGREE THAT THE LOW WILL MOVE AWAY FROM THE AREA ON TUESDAY
NIGHT AND DRIER WEATHER WILL RETURN AT THAT TIME. COBB
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 51 36 56 39 / 30 20 10 40
ALW 47 38 59 43 / 70 60 10 50
PSC 54 38 60 41 / 30 10 10 20
YKM 58 33 60 38 / 20 0 10 20
HRI 57 37 59 40 / 20 10 10 20
ELN 56 36 57 36 / 20 10 10 30
RDM 49 26 55 36 / 20 20 10 10
LGD 42 35 54 39 / 60 60 10 40
GCD 47 33 55 39 / 40 30 10 30
DLS 56 39 60 43 / 20 10 10 40
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL MIDNIGHT PDT TONIGHT FOR ORZ050-
502.
WA...WINTER WEATHER ADVISORY UNTIL MIDNIGHT PDT TONIGHT FOR WAZ030.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
91/76/76In the hours before
Local storm report, Mar 22, 8:41 AM PDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
841 AM PDT TUE MAR 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 4 NW MEACHAM 45.55N 118.48W
03/22/2016 M3.0 INCH UMATILLA OR COCORAHS
ELEVATION 3800 FEET
0700 AM SNOW 1 SE FLORA 45.89N 117.29W
03/22/2016 M1.5 INCH WALLOWA OR COCORAHS
ELEVATION 4408 FEET
0800 AM SNOW 2 NNW SKI BLUEWOOD 46.12N 117.85W
03/22/2016 E6.0 INCH COLUMBIA WA MESONET
TOUCHET SNOWTEL. ELEVATION 5530 FEET
0800 AM HEAVY SNOW 9 SW SKI BLUEWOOD 45.98N 117.95W
03/22/2016 E11.0 INCH WALLOWA OR MESONET
MILK SHAKES SNOTEL. ELEVATION 5580 FEET.
0800 AM SNOW 5 SSW SPOUT SPRINGS 45.70N 118.11W
03/22/2016 E5.0 INCH UMATILLA OR MESONET
HIGH RIDGE SNOTEL. ELEVATION 4920 FEET.
&&
MMURPHYNearby
Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.